Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

High ALT, AST. Biometric blood test done. What do the results indicate?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
I had a Biometric Blood Test done last week my results were high in the ALT which was 105 and the AST was 41. What does this mean?
Posted Thu, 3 May 2012 in Liver and Gall Bladder
Answered by Dr. Aparna Kohli 1 hour later

Thanks for posting your query.

Your laboratory results can be interpreted well if a proper clinical picture is provided.

Although your ALT levels are higher, your AST levels are more or less normal. There are several causes for this kind of picture:
a. Intake of alcohol
b. Hepatitis which can be due to viral, drugs or other causes.
c. Overweight people
d. Diabetics
e. Intake of drugs which could have possibly damaged the liver.

In order to be able to arrive at an accurate diagnosis, I request you to answer the following questions:
a. Do you have any symptoms like fatigue, nausea, vomiting or yellowing of eyes or urine?
b. Do you consume alcohol on a regular basis?
c. Have you taken any drugs in the recent past?
d. Have other tests been done for you? If yes, could you please upload the reports?

Awaiting your response.

Above answer was peer-reviewed by
Follow-up: High ALT, AST. Biometric blood test done. What do the results indicate? 2 hours later
I do feel fatigue sometimes. I did try to lose some weight a few months back and took some diet pills. I don't drink or do any types of drugs. I have uploaded all of the test results. I just think that I maybe over weight. I don't think that I am Diabetic. So what do you think?
Answered by Dr. Aparna Kohli 3 minutes later

Thanks for reverting.

Thanks for uploading the results, I have seen them.

Since your bilirubin levels and GGT (Gamma Glutamyl Transferase) levels are in the normal range, the elevated ALT (Alanine transaminase) could be due to excessive weight or a drug injury.
I would recommend that you do not take any "diet pills" without consulting a physician as sometimes these products contain harmful substances which can cause serious damage.

Further, as I noticed, your total cholesterol and triglycerides are also on the higher side of normal. I would suggest the following:

a. Eat a well balanced, nutritious diet.
b. Completely avoid junk food
c. Exercise for at least 50 minutes a day for 5 days a week.
d. Limit the amount of fat and salt you consume.

These steps will help you reduce weight, lead a longer, healthier life and normalize the values of your test results.

I hope I answered your query. Please accept my answer if you have no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor